Winter Storm, Lamoille
- When
- February 4, 1:00 AM EST to 4:00 AM EST
- Where
- Lamoille forecast zone
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.606, -72.641 (the zone’s center; the record gives no point)
A low pressure system developed over the mid-Atlantic coastal area on Tuesday, February 3rd and moved northeast across southern New England the night of the 3rd and then into the Canadian Maritimes during Wednesday, February 4th. Snow developed across the area during the evening of February 3rd, and became heavy at times during the overnight period before tapering off to flurries during February…
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A low pressure system developed over the mid-Atlantic coastal area on Tuesday, February 3rd and moved northeast across southern New England the night of the 3rd and then into the Canadian Maritimes during Wednesday, February 4th. Snow developed across the area during the evening of February 3rd, and became heavy at times during the overnight period before tapering off to flurries during February 4th. Snow accumulations were generally between 6 and 8 inches with slippery traveling conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 3, 9:38 PM EST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 938 PM EST TUE FEB 3 2004 .DISCUSSION... BANDS OF MODERATE TO HEAVY SNOW CONTINUE ACROSS MOST OF THE FORECAST AREA TONIGHT AND THIS SHOULD HELP TO ENHANCE SNOWFALL AMOUNTS OVER THE NEXT FEW HOURS. HAVE SEEN SEVERAL AREAS OF 35 TO 40 DBZ RETURNS ON RADAR ASSOCIATED WITH THESE HEAVIER SNOW BANDS. ONE BAND THAT MOVED THROUGH CLINTON COUNTY NEW YORK HAD 50 DBZ RETURNS. UPPER TROUGH...WHICH IS PROVIDING DYNAMIC SUPPORT FOR SNOW EVENT...CONTINUES TO PROGRESS EAST AND 850 MB WARM AIR ADVECTION WILL ALSO SHIFT EAST OF THE REGION OVERNIGHT. UNTIL THEN...SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CONTINUE THROUGH AT LEAST MIDNIGHT. GOING FORECAST HAS THIS COVERED WELL AND SEE NO REASON TO MAKE ANY CHANGES AT THIS TIME. THUS WINTER STORM WARNINGS WILL REMAIN IN EFFECT AS WELL. ONE AREA THAT HAS NOT LIKELY SEEN ANY APPRECIABLE SNOWS IS THE NORTHEAST KINGDOM...BUT SOUTHERLY TRAJECTORY OF THE PRECIPITATION SHOULD HELP RESULT IN ACCUMULATING SNOWS ACROSS THIS AREA. REMAINDER OF FORECAST IN GOOD SHAPE AS WELL. EVENSON && .PREV DISCUSSION FROM 400 PM... 12Z GUIDANCE SHOWS GOOD CONTINUITY WITH EARLIER MODEL RUNS...AND MODELS ALSO IN GOOD AGREEMENT WITH EACH OTHER REGARDING SHORT TERM EVENTS...SO CONFIDENCE HIGH REGARDING WINTER STORM WARNING TONIGHT. RADAR INDICATES PCPN ADVANCING QUICKLY TOWARDS FA...EXPECT SNOW TO OVERSPREAD MUCH OF FA EARLY THIS EVENING. PRIMARY SFC LOW HEADING UP TOWARDS JAMES BAY. SECONDARY LOW PRESSURE MOVING INTO SOUTHERN NEW JERSEY AT THIS TIME. THIS LOW WILL TRACK RAPIDLY NORTHEAST ACROSS SOUTHERN AND EASTERN NEW ENGLAND TONIGHT AND THEN INTO CANADIAN MARITIMES WED. VIGOROUS UPPER TROF TAKES ON NEGATIVE TILT AS IT LIFTS RAPIDLY NORTHEAST ACROSS FORECAST AREA TONIGHT. PLENTY OF AVAILABLE MSTR WITH PWS AROUND .6 INCHES. IMPRESSIVE OMEGA DURING 00Z-06Z TIME PERIOD. EXPECT A SEVERAL HOUR PERIOD OF MODERATE TO HEAVY SNOW. EXCPET FOR SOME SLEET/FRZG RAIN MIXING IN EARLY THIS EVENING ACRS ST LWR VLY...TEMP PROFILES SUPPORTING AN ALL SNOW EVENT. LOOK FOR A GENERAL 5 TO 9 INCH SNOWFALL ACRS RGN...WITH HIR AMTS PSBL...ESPECIALLY IN ADRNDKS AND SOUTH CENTRAL VERMONT. SNOW WILL BE TAPERING OFF TO SNOW SHWRS BETWEEN 06Z AND 12Z. SOME LINGERING SNOW SHWRS WED...MAINLY DURING MORNING HRS...AND ESPECIALLY OVER NRN HIR TRRN ZONES. BRISK WESTERLY FLOW DURING WED ALG WITH CAA. LOWS TONIGHT IN 20S TO AROUND 30...WITH TEMPS NOT RISING MORE THAN 5 TO 10 DEGREES DURING WED. WED NITE/THURS: FEW SNOW SHWRS/FLRYS PSBL NRN MTN ZONES WED NITE...BUT OTHERWISE JUST P/C...DRY AND COLDER WITH LOWS IN SINGLE DIGITS TO AROUND 10 ABOVE. HIGH PRESSURE MOVES ACRS FA THURS ALLOWING FOR PLENTY OF SUNSHINE ALONG WITH SEASONABLY COLD TEMPS. FRI/FRI NITE: NEXT PAIR OF LOW PRESSURE SYSTEMS APPROACH FROM SOUTH AND WEST. SNOW EXPECTED TO OVERSPREAD FA DURING FRIDAY. COLD AIR WILL RMN ENTRENCHED AT SFC...BUT MILDER AIR IN MID LEVELS MAY RESULT IN SNOW MIXING WITH SLEET/FRZG RAIN FRI NITE. LONGER TERM (SATURDAY INTO TUESDAY)...SOME MINOR CHANGES TO EXTENDED FCST DURING THIS PERIOD AS FULL LATITUDE TROUGH EVOLVES ACROSS EASTERN PORTIONS OF THE CONTINENT. TAIL END OF EARLY WEEKEND SYSTEM STILL ON TRACK TO AFFECT NORTH COUNTRY WITH LINGERING LT SNOWS THROUGH FIRST PART OF SATURDAY. BROAD ANTICYCLONE EXTENDING FROM GREAT LAKES SOUTHWARD INTO MISSISSIPPI/OHIO VALLEY STATES THEN BRIDGES ACROSS AREA FOR DRY AND SEASONAL CONDS FOR SUNDAY INTO MONDAY. LATEST 00Z GFS OPERATIONAL MEDIUM RANGE PROGS APPEAR TO BE AN OUTLIER IN PHASING SOUTHERN/NORTHERN STREAM ENERGY ACROSS CENTRAL/SOUTHERN U.S. LATER ON MONDAY...AND AMPLIFYING EAST COAST SYSTEM BY TUE/TUE NT. ENSEMBLE MEANS SHOW MUCH LESS OF THIS PHASING WITH A FLATTER MORE SOUTHERLY SOLN TO THIS SYSTEM. THUS WILL INTRODUCE ONLY LOW CHC POP FOR -SN DURING TUE...AND WILL DEFER TO LATER SHIFTS TO DETERMINE WHETHER GFS SOLN IS INDEED CLOSER TO REALITY. NONETHELESS...AS AFOREMENTIONED TROUGHINESS DEVELOPS INTO NEXT WEEK...TEMPS SHOULD SLOWLY EASE BACK TO BELOW NORMAL READINGS FOR THE SECOND WEEK IN FEBRUARY...WITH HINTS AT ANOTHER ARCTIC PUSH TOWARD THE MIDDLE PORTION OF THE MONTH. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...WINTER STORM WARNING TONIGHT VTZ001>012-016>019. NY...WINTER STORM WARNING TONIGHT NYZ026>031-034-035-087. && RJS/JMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 432 AM EST TUE FEB 3 2004 NYZ026>031-034-035-087-VTZ001>012-016>019-031126- CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON- EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE- LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON- WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN- WESTERN RUTLAND-WINDSOR- 432 AM EST TUE FEB 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY... SNOW IS EXPECTED TO OVERSPREAD THE REGION FROM THE SOUTHWEST LATE TODAY AND INTO TONIGHT. THE SNOW MAY BE HEAVY AT TIMES OVERNIGHT TONIGHT AND ACCUMULATE SIGNIFICANTLY...MAKING TRAVEL DIFFICULT. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGES ISSUED BY THE NATIONAL WEATHER SERVICE IN BURLINGTON. .DAYS TWO THROUGH SEVEN... THE NEXT CHANCE FOR ANY SNOW WILL BE ON FRIDAY THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED BY LATER TONIGHT. IN ANY EVENT...PLEASE RELAY ANY REPORTS OF SNOWFALL AMOUNT TO THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT. MURRAY
The national radar mosaic for the moment the first event began.
6 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2004Every state in 2004This day in weather historyWarnings in Vermont, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5384524, 5384525, 5384526, 5384527, 5384528, 5384529.